Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


On generalized averaged Gaussian formulas

Author: Miodrag M. Spalevic
Journal: Math. Comp. 76 (2007), 1483-1492
MSC (2000): Primary 65D30, 65D32; Secondary 33A65.
Published electronically: March 8, 2007
Erratum: Math. Comp. 47 (1986), 767.
MathSciNet review: 2299784
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We present a simple numerical method for constructing the optimal (generalized) averaged Gaussian quadrature formulas which are the optimal stratified extensions of Gauss quadrature formulas. These extensions exist in many cases in which real positive Kronrod formulas do not exist. For the Jacobi weight functions $ w(x)\equiv w^{(\alpha,\beta)}(x)=(1-x)^\alpha(1+x)^\beta$ ( $ \alpha,\beta>-1$) we give a necessary and sufficient condition on the parameters $ \alpha$ and $ \beta$ such that the optimal averaged Gaussian quadrature formulas are internal.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2000): 65D30, 65D32, 33A65.

Retrieve articles in all journals with MSC (2000): 65D30, 65D32, 33A65.

Additional Information

Miodrag M. Spalevic
Affiliation: Department of Mathematics and Informatics, University of Kragujevac, Faculty of Science, P.O. Box 60, 34000 Kragujevac, Serbia

PII: S 0025-5718(07)01975-8
Keywords: Averaged and anti-Gaussian quadrature formula, optimal stratified extension, three-term recurrence relation, positive quadrature formula, Gauss, Jacobi matrix, Kronrod
Received by editor(s): August 9, 2005
Received by editor(s) in revised form: May 4, 2006
Published electronically: March 8, 2007
Additional Notes: The author was supported in part by the Serbian Ministry of Science and Environmental Protection (Project #144005A: “Approximation of linear operators”).
Article copyright: © Copyright 2007 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia